Ask a doctor

How long will the side effects from Botox take to disappear ?

I had botox 8 days ago, 20 unites only in between my eye browse to get rid off the 11s . I'm not happy about the result at all, first, I got bad reactions, tearing, my eye brows dropped, and my eye lid too, and that effected my eyes shape I hate it, my nose got swallen too! Everything around my eye got effected! Is there anyway that this will go away before 3-4 months? I'm so depressed, is moving the eye brows will help the botax go away faster?

Doctor Answers (7)

When will the effects of Botox disappear?

+1
Unfortunately, the only treatment at this point is time.  As you mentioned, it will likely take 3-4 months. 

I was unsure from your question if you do still have eye-LID droop.  If you do, this can be treated with Apraclonidine eye drops that may raise your eyelid up to 2mm. Be sure your prescribing physician discusses all the potential side-effects of the drops, such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If these symptoms occur, you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...

Again, the good news is that this is not likely to be permanent. It WILL get better.

I would encourage you to seek the services of an experienced physician injector. I think the key lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin and see the actual muscles themselves. For me, this helps guide where to inject and where not to. However, with that said, I know many Dermatologists who know the anatomy well despite not operating in that area, and get great results.

Good luck.


Chestnut Hill Plastic Surgeon
5.0 out of 5 stars 3 reviews

Botox injections for the glabella area

+1
I am sorry that you experienced a droop from the Botox.  Some patients get improvement from Iopidine eye drops to help "open up" the eye area.  It will take several weeks to months for the effects to resolve completely.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 33 reviews

Prescription Eye Drop May Help With Eyelid Droop Following Botox

+1
I’m sorry to hear that happened to you. For your eyelid droop, there is a prescription eye drop (Iopidine 0.5%) that you can get from a physician to help alleviate the droop within a few weeks to a month. The eyebrow droop will have to resolve on its own within the next few months, as there is unfortunately no treatment for this. You are correct, that moving your muscles more frequently may help to make the Botox wear off faster; however, it may take 3-4 months for all the symptoms to go away.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 74 reviews

You might also like...

Side Effects from Botox

+1
So sorry to hear about your side effects. This is a very rare occurence It will take a few weeks for the effects to start diminishing. If this was your first time then you may need a smaller dose next time if you decide to do it again. The good news is that it does go away. There are eye drops you can use to try and decrease the heaviness of your brows. Talk to your doctor to try and get the eye drops to diminish your problem.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 17 reviews

Bad experience with Botox

+1
Sorry to hear you had such a bad experience.  Your best bet is to visit a dermatologist or plastic surgeon and get an opinion about what is going on.   Choose a PHYSICIAN injector that has vast experience doing Botox.  Botox generally is such a simple process of coming to the doctors office, discussing what the doctor will do for you, and then having the PHYSICIAN plastic surgeon or dermatologist do your injections.   Too bad you have had such a bad experience.  I am not sure why this happened.  This should never happen with  a seasoned Physician injector.  Get a new fresh opinion (generally no consultation charge for this) and move ahead.   Good Luck and My Best,  Dr C

George Commons, MD
Palo Alto Plastic Surgeon
5.0 out of 5 stars 29 reviews

Botox droopy eyes eyebrow shape

+1
Fortunately, these side effects tend to improve within a few weeks, usually before the full effect wears off. There are prescription eyedrops available that can help with the droopy eyelids.myour treating physicisn can prescribe those for you. 

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

Side effects of Botox

+1
Dear Sue80,
Unfortunately the results you are describing can happen in rare cases.  Usually the fist two weeks is when you feel the most intense effects of Botox.  After that it does tend to get better by itself.  You can also talk to your doctor about an eye drop called iodipine that can help reduce the heaviness and droopiness of the  eyelids.  If this was your first time receiving Botox injections, it is possible that the dose was too strong for you and next time you should start with a lower dose.  There is no proof that exercising your eyebrows will make the Botox disappear quicker--but it can't hurt.  Best of luck.

Daniel Yamini, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.